Alert archive / Oklahoma / Wind Advisories in 2020

Wind Advisory 17, NWS Norman, OK

November 14, 202031 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Nov 14, 2020, 7:04 PM CST for 31 counties in Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 7:04 PM CST (01:04 UTC)
Expired
Nov 14, 2020, 10:00 PM CST
In force
3 hr
Issued by
NWS Norman, OK
All 31 counties

Alfalfa County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Hughes County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 58 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
2448 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS74 KOUN 150104
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
704 PM CST Sat Nov 14 2020

OKZ005>008-010>013-015-017>020-150400-
/O.NEW.KOUN.WI.Y.0017.201115T0104Z-201115T0400Z/
Woods-Alfalfa-Grant-Kay-Woodward-Major-Garfield-Noble-Dewey-
Blaine-Kingfisher-Logan-Payne-
Including the cities of Alva, Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Woodward, 
Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, Watonga, 
Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, 
and Stillwater
704 PM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, northern and northwest Oklahoma.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
652 
WWUS74 KOUN 150219
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
819 PM CST Sat Nov 14 2020

OKZ016-022>032-035-038>042-150400-
/O.EXA.KOUN.WI.Y.0017.000000T0000Z-201115T0400Z/
Custer-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Kiowa-Comanche-Stephens-
Garvin-Murray-Pontotoc-
Including the cities of Weatherford, Clinton, Cordell, 
Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, 
Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, 
Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville,
Wetumka, Hobart, Snyder, Lawton, Duncan, Pauls Valley, Lindsay, 
Wynnewood, Sulphur, Davis, and Ada
819 PM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, southeast, 
  southern, southwest and western Oklahoma.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ005>008-010>013-015-017>020-150400-
/O.CON.KOUN.WI.Y.0017.000000T0000Z-201115T0400Z/
Woods-Alfalfa-Grant-Kay-Woodward-Major-Garfield-Noble-Dewey-
Blaine-Kingfisher-Logan-Payne-
Including the cities of Alva, Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Woodward, 
Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, Watonga, 
Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, 
and Stillwater
819 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, northern and northwest Oklahoma.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 14, 1:33 PM CST, 5 hours 31 minutes earlier.

Area forecast discussion, Nov 14, 1:33 PM CST, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Norman OK
133 PM CST Sat Nov 14 2020

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Sunday)
Issued at 125 PM CST Sat Nov 14 2020

Currently, strong winds continue across the area due to deep mixing
under clearing skies. This will allow critical fire weather
conditions to continue across western Oklahoma and western north
Texas through the afternoon.

Winds should gradually decrease tonight as the atmosphere decouples.
Cooler temperatures will follow the passage of this today's cold
front, bringing us lows in the 30s and 40s tonight followed by highs
in the 50s and lower 60s tomorrow.

Day

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 125 PM CST Sat Nov 14 2020

Southerly surface flow will return Sunday night as upper level
ridging builds over the area. This will allow for a gradual warming
trend through midweek.

Southwest to westerly 850mb winds Wednesday and Thursday under
clear skies will result in some downslope flow and deeper mixing.
Expect rather warm and breezy conditions both afternoons.

Model ensembles show signs of the ridge weakening this weekend,
allowing for a return of rain chances and cooler temperatures.

Day

&&

.AVIATION...
(18Z TAFS)
Issued at 1126 AM CST Sat Nov 14 2020

MVFR to IFR cigs will linger for 1-2 more hours over OKC, OUN,
SWO, and LAW. Skies will generally clear after that. Wind speeds
will continue to increase throughout the day and then shift from
the W and then WNW as a cold front moves through. Wind speeds will
begin to decrease after 03-06Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  39  59  39  66 /   0   0   0   0
Hobart OK         35  60  37  67 /   0   0   0   0
Wichita Falls TX  39  62  37  70 /   0   0   0   0
Gage OK           31  58  34  67 /   0   0   0   0
Ponca City OK     37  58  36  65 /   0   0   0   0
Durant OK         44  63  39  68 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 5 PM CST this afternoon for OKZ004>029-
     033>038.

     Red Flag Warning until 7 PM CST this evening for OKZ004-009-010-
     014-021-033-034-036.

TX...Wind Advisory until 5 PM CST this afternoon for TXZ083>085.

     Red Flag Warning until 7 PM CST this evening for TXZ083-084.

&&

SHORT TERM...14
LONG TERM....14
AVIATION...12
Hazardous weather outlook, Nov 14, 11:44 AM CST, 7 hours 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1144 AM CST Sat Nov 14 2020

OKZ004>048-050>052-TXZ083>090-151745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1144 AM CST Sat Nov 14 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Fire Weather...
Critical fire weather conditions are expected to develop late this
morning into this afternoon across western Oklahoma and adjacent
parts of north Texas.

.Strong Winds...
Southwest winds of 25 to 35 mph with gusts to near 45 mph will be
possible today across western, northern and parts of central
Oklahoma and parts of western north Texas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Nov 14, 5:27 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CST SAT NOV 14 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     NON-TSTM WND GST 16 NNE FREEDOM          36.98N 99.00W
11/14/2020  M67 MPH          WOODS              OK   MESONET

&&
Special weather statement, Nov 14, 5:40 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
540 PM CST Sat Nov 14 2020

OKZ004>007-009>012-014>018-150045-
Garfield OK-Woodward OK-Harper OK-Woods OK-Grant OK-Blaine OK-
Ellis OK-Major OK-Kingfisher OK-Alfalfa OK-Roger Mills OK-Dewey OK-
Custer OK-
540 PM CST Sat Nov 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR western Garfield...Woodward...
Harper...Woods...southwestern Grant...northern Blaine...Ellis...
Major...northwestern Kingfisher...Alfalfa...Roger Mills...Dewey and
northern Custer Counties Until 645 PM CST...

AT 538 PM CST, the leading edge of strong and gusty winds extended
along a line extending from 6 miles southeast of Capron to near
Waynoka to 4 miles south of Woodward, moving southeast at 50 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

LAT...LON 3700 9813 3619 9777 3584 9843 3554 10000
      3700 10000
TIME...MOT...LOC 2338Z 331DEG 42KT 3682 9851 3658 9893 3636 9940

MAD

Nearby

Wind Advisories in Oklahoma, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.